Correction of dielectric losses in practical leaky-wave antenna designs

  • J. L. Gómez-Tornero /
  • G. Goussetis /
  • A. álvarez-Melcón
Journal ar
Journal of Electromagnetic Waves and Applications
  • Volumen: 21
  • Número: 8
  • Fecha: 01 August 2007
  • Páginas: 1025-1036
  • ISSN: 09205071 15693937
  • Source Type: Journal
  • DOI: 10.1163/156939307781749731
  • Document Type: Article
In this paper, the leaky-mode theory is applied to take into account for the dielectric losses in millimetre waveband inhomogeneous leaky-wave antennas. A practical dielectric-filled cosine-tapered periodic leaky-wave antenna working in the 45 GHz band is studied, showing how the desired sidelobes level and directivity are spoilt due to the effect of the losses. An iterative procedure is used to correct the negative effects of the losses in the radiation patterns of the leaky-wave structure. It is also shown the practical limits of the proposed correction approach. The leaky-mode theory is applied for the first time to compensate the losses in a practical leaky-wave antenna in hybrid waveguide printed circuit technology. This leaky-mode theory is validated with full-wave three-dimensional finite element method simulations of the designed antenna. © 2007 VSP.

Author keywords

    Indexed keywords

      Funding details